OUR B12 COMMUNITY
OR WRITE TO US:
In 2014 I started to suffer from severe night sweats. It was so bad that I had to get up regularly through the night to dry my body and bed. Quite often I had to sleep wrapped up in a towel. I also experienced the feeling of my legs being wet all the time and like water was running down them, but when I touched them they were bone dry. I went to the doctor about the night sweats and he referred me to dermatology.
The dermatologist said I could get Botox in my underarms to stop me sweating, however I didn’t see the point in this as it was my torso that was sweating, not my underarms! I went back to the doctor and he prescribed me Oxybutynin Hydrochloride to treat the sweating, which seemed to help. After a year on this drug I discovered it was linked to dementia so stopped taking it. The night sweats seemed to subside a little and I learned to cope with them. I was constantly tired but put it down to working early shifts and not sleeping very well due to sweating, and I learned to deal with it as my new normal.
I attended my best friends wedding in June 2016 and was completely drunk by the dinner! (Ooopsie). Thankfully I was the life and soul of the party, rather than the crying drunk in the corner! The day after I was completely fine, to my surprise I had no hangover. However, the second day I was so nauseated and couldn’t leave my bed. I had severe pain in my stomach and every move I made I just wanted to throw up. Sadly, I wasn’t able to throw up, it was just nausea.
I managed to drag myself to the doctor who prescribed me nausea tablets and asked all the usual questions of pregnancy etc. Over the next few weeks ...
In December 2006 my mum passed away. I was close to my mum, used to go clean for her and take her out on a weekend with my family. The following February I started experiencing tingling hands and feet, breathlessness, palpitations, dizziness, anxiety and panic attacks, so I went to my GP who diagnosed depression and anxiety. I was prescribed a health tonic liquid and the antidepressant Citalopram, and took both for six months. I seemed to recover.
Then in 2011, same thing again, only this time I also noticed my hair was turning grey. I went back the GP and was told once again that I was depressed. I didn’t feel that I was depressed though, so tried to explain that I had low mood because of the physical sensations I was feeling but getting no answers for. However this time I came away with the antidepressant Mirtazapine and another tonic. I was on these and still suffering for two years.
Eventually I went back to my doctor in early 2013 feeling unwell. They diagnosed me with diabetes (Type 2) and high blood pressure. I was put on 2 x Metformin (for diabeties and known to deplete B12 stores) twice a day, Methyldopa (for blood pressure), Indepamide (diuretic), atorvastatin (statin) and renatadine (PPI to reduce stomach acid). So I went from taking no medication to taking 8 pills per day.
I continued to feel unwell with pains and numbness...